Table of Contents Author Guidelines Submit a Manuscript
Advances in Mathematical Physics
Volume 2018, Article ID 4652516, 9 pages
https://doi.org/10.1155/2018/4652516
Research Article

Willmore-Like Tori in Killing Submersions

1Departamento de Geometría y Topología, Universidad de Granada, Granada, Spain
2Department of Mathematics, Faculty of Science and Technology, University of the Basque Country UPV/EHU, Bilbao, Spain

Correspondence should be addressed to Óscar J. Garay; sue.uhe@yarag.jracso

Received 28 March 2018; Accepted 14 May 2018; Published 12 June 2018

Academic Editor: Remi Léandre

Copyright © 2018 Manuel Barros et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. Helfrich, “Elastic properties of lipid bilayers: theory and possible experiments,” Zeitschrift für Naturforschung C, vol. 28, no. 11-12, pp. 693–703, 1973. View at Publisher · View at Google Scholar
  2. O. J. Garay, “Riemannian submanifolds shaped by the bending energy and its allies,” in Proceedings of the Sixteenth International Workshop on Diff. Geom., vol. 16, pp. 57–70, 2012. View at MathSciNet
  3. G. Thomsen, “Uber konforme Geometrie I: Grundlagen der konformen Fächentheorie,” Abhandlungen aus dem Mathematischen Seminar der Universitat Hamburg, vol. 3, no. 1, pp. 31–56, 1923. View at Publisher · View at Google Scholar · View at MathSciNet
  4. T. J. Willmore, “Mean curvature of immersed surfaces,” Analele ştiinţifice ale Universităţii "Al. I. Cuza" din Iaşi. Matematică (SERIE NOUĂ), vol. 14, pp. 99–103, 1968. View at Google Scholar · View at MathSciNet
  5. W. Blaschke, Vorlesungen Uber Differentialgeometrie III, Springer, Berlin, Germany, 1929. View at MathSciNet
  6. J. H. White, “A global invariant of conformal mappings in space,” Proceedings of the American Mathematical Society, vol. 38, pp. 162–164, 1973. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. M. Barros and B.-Y. Chen, “Stationary 2-type surfaces in a hypersphere,” Journal of the Mathematical Society of Japan, vol. 39, no. 4, pp. 627–648, 1987. View at Publisher · View at Google Scholar · View at MathSciNet
  8. R. L. Bryant, “A duality theorem for Willmore surfaces,” Journal of Differential Geometry, vol. 20, no. 1, pp. 23–53, 1984. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. I. Castro and F. Urbano, “Willmore surfaces of R4 and the Whitney sphere,” Annals of Global Analysis and Geometry, vol. 19, no. 2, pp. 153–175, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  10. D. Ferus and F. Pedit, “S1-equivariant minimal tori in S4 and S1- equivariant Willmore tori in S3,” Mathematische Zeitschrift, vol. 204, no. 2, pp. 269–282, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  11. S. Montiel, “Willmore two-spheres in the four-sphere,” Transactions of the American Mathematical Society, vol. 352, no. 10, pp. 4469–4486, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. U. Pinkall, “Hopf tori in S3,” Inventiones Mathematicae, vol. 81, no. 2, pp. 379–386, 1985. View at Publisher · View at Google Scholar · View at MathSciNet
  13. J. L. Weiner, “On a problem of Chen, Willmore, et al,” Indiana University Mathematics Journal, vol. 27, no. 1, pp. 19–35, 1978. View at Publisher · View at Google Scholar · View at MathSciNet
  14. F. C. Marques and A. Neves, “Min-max theory and the Willmore conjecture,” Annals of Mathematics: Second Series, vol. 179, no. 2, pp. 683–782, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  15. J. Langer and D. Singer, “Curves in the hyperbolic plane and mean curvature of tori in 3-space,” Bulletin of the London Mathematical Society, vol. 16, no. 5, pp. 531–534, 1984. View at Publisher · View at Google Scholar · View at MathSciNet
  16. A. Ros, “The Willmore conjecture in the real projective space,” Mathematical Research Letters, vol. 6, no. 5-6, pp. 487–493, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. P. Topping, “Towards the Willmore conjecture,” Calculus of Variations and Partial Differential Equations, vol. 11, no. 4, pp. 361–393, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. B.-Y. Chen, “Some conformal invariants of submanifolds and their applications,” Bollettino dell'Unione Matematica Italiana, vol. 6, pp. 380–385, 1974. View at Google Scholar · View at MathSciNet
  19. B.-Y. Chen, Total Mean Curvature and Submanifolds of Finite Type, vol. 27 of Series in Pure Mathematics, World Scientific Publishing Corporation, Singapore, 2nd edition, 1984. View at Publisher · View at Google Scholar · View at MathSciNet
  20. J. C. Nitsche, “Boundary value problems for variational integrals involving surface curvatures,” Quarterly of Applied Mathematics, vol. 51, no. 2, pp. 363–387, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  21. M. Barros, “A geometric algorithm to construct new solitons in the O(3) nonlinear sigma model,” Physics Letters B, vol. 553, no. 3-4, pp. 325–331, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  22. M. Barros, M. Caballero, and M. Ortega, “Rotational surfaces in L3 and solutions of the nonlinear sigma model,” Communications in Mathematical Physics, vol. 290, no. 2, pp. 437–477, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  23. J. M. Espinar and I. S. de Oliveira, “Locally convex surfaces immersed in a Killing submersion,” Bulletin of the Brazilian Mathematical Society, vol. 44, no. 1, pp. 155–171, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  24. J. M. Manzano, “On the classification of Killing submersions and their isometries,” Pacific Journal of Mathematics, vol. 270, no. 2, pp. 367–392, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. B. Daniel, “Isometric immersions into 3-dimensional homogeneous manifolds,” Commentarii Mathematici Helvetici, vol. 82, no. 1, pp. 87–131, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  26. É. Cartan, Leçons sur la Géométrie des Espaces de Riemann, Gauthier Villars, Paris, 1928. View at MathSciNet
  27. M. Barros, “Willmore tori in non-standard 3-spheres,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 121, no. 2, pp. 321–324, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  28. R. S. Palais, “The principle of symmetric criticality,” Communications in Mathematical Physics, vol. 69, no. 1, pp. 19–30, 1979. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. J. Langer and D. A. Singer, “The total squared curvature of closed curves,” Journal of Differential Geometry, vol. 20, no. 1, pp. 1–22, 1984. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  30. M. Barros, A. Ferrández, and O. J. Garay, “Equivariant Willmore surfaces in conformal homogeneous three spaces,” Journal of Mathematical Analysis and Applications, vol. 431, no. 1, pp. 342–364, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  31. A. Gray, “Pseudo-riemannian almost product manifolds and submersions,” Journal of Mathematics and Mechanics on JSTOR, vol. 16, pp. 715–727, 1967. View at Google Scholar · View at MathSciNet
  32. B. O'Neill, “The fundamental equations of a submersion,” Michigan Mathematical Journal, vol. 13, pp. 459–469, 1966. View at Publisher · View at Google Scholar · View at MathSciNet
  33. R. M. Corless, G. H. Gonnet, D. E. Hare, D. J. Jeffrey, and D. E. Knuth, “On the Lambert W function,” Advances in Computational Mathematics, vol. 5, no. 4, pp. 329–359, 1996. View at Publisher · View at Google Scholar · View at MathSciNet